Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Green discharge from eye, red eye, unable to open eyelid. Causes ?

User rating for this question
Very Good
Answered by

Practicing since : 1977
Answered : 1037 Questions
About a month ago, I came home in the middle of the day from running errands and my left eye felt funny. I went and looked in the mirror and found it was draining a XXXXXXX thick substance and was red. I cleaned the eye and put drops in it, but the substance continued draining for the rest of the day. The next day, the drainage had stopped but the eye was red. I continued to treat it with drops and eventually the redness went away. However, I began having a problem where I would wake up in the middle of the night and could not get my left eyelid open. This happened, and is still happening, several times a week. I have no drainage and the eye is not red. What could be the problem?
Posted Thu, 19 Apr 2012 in Vision and Eye Disorders
Answered by Dr. N. K. Misra 22 hours later

Thanks for the query.

The problem, to begin with, about a month ago was Acute Conjunctivitis, which could have been allergic with super added bacterial infection.

Presently you are left with some post conjunctivitis effects, which are compounded by your basic background problems.

Hypothyroidism per se can cause dryness of the eye. That will be taken care of by lubricant eye drops. I presume that when you get up in the morning there no discharge in the eye.That will mean there is no remaining infection in the eye.

So your problem appears to be post conjunctivitis dryness of the eye and the treatment would be artificial tear supplements like Tears Naturale,or Tears PLUS EYE DROPS which can be put in 5-6 times a day.

I hope I have answered your query. In case of any difficulty please do get back to me.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Ophthalmologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor